Alert archive / Mississippi / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 211, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 1, 1998, 3:35 PM CDT for Perry County, Mississippi. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 1998, 3:35 PM CDT (20:35 UTC)
- Expired
- Jul 1, 1998, 4:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Perry County, MS
The radar
The Mobile radar (KMOB), 90 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 012040 COR SVRMOB MSC111-012130- BULLETIN - IMMEDIATE BROADCAST REQUESTED...COR TO 1 MIN TIME ERROR SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 335 PM CDT WED JUL 1 1998 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PERRY COUNTY IN SOUTHEASTERN MISSISSIPPI * UNTIL 430 PM CDT * AT 335 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF NEW AUGUSTA OR 4 MILES NORTHEAST OF JANICE... AS INDICATED BY DOPPLER RADAR... MOVING SOUTHEAST 10 MPH. * THE PATH OF THIS SEVERE THUNDERSTORM WILL BE MAINLY OVER RURAL AREAS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:55 PM CDT, 40 minutes earlier.
Area forecast discussion, Jul 1, 2:55 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 255 PM CDT WED JUL 01 1998 STATIONARY FRONT AND SURFACE TROF ACROSS SOUTHERN HALF OF AL WILL REMAIN IN PLACE THROUGH TONIGHT THEN LIFT NORTHWARD AS A WARM FRONT ON THU AS SOUTHERLY FLOW STRENGTHENS ACROSS TX/LA/MS. COMBINATION OF THIS FEATURE...SEA BREEZE AND OLD OUTFLOWS FROM TODAYS CONVECTION WILL INITIATE SCATTERED THU. TROPICAL WAVE WITH ASSOCIATED SURFACE LOW OVER THE YUCATAN PENINSULA IS EXPECTED TO MOVE NW INTO THE BAY OF CAMPECHE TONIGHT AND MODELS LATER MOVE SURFACE LOW TO NEAR CRP BY 12Z FRI. TROPICAL MOISTURE WILL INCREASE ACROSS CWA THU THROUGH FRI AS A RESULT OF THIS SYSTEM...SUPPORTING CONTINUING CHANCE POPS FOR FRI. OVER THE COASTAL WATERS...SW FLOW NEAR 10 KNOTS TONIGHT INCREASES TO 10-15 KNOTS FOR THU AND THU NIGHT AS SYSTEM DEVELOPS IN THE W/SW GULF. SEAS REMAIN 2-3 FEET THROUGH THU NIGHT. MOB 75/95/76/93 2424 PNS 76/94/78/93 2324 DTS 76/88/78/9z1 1324 EVR 72/96/72/94 2324 29
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 4:00 PM CDT | Severe Thunderstorm Warning | MOB | George, Greene | 60 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.